MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY; CATHETER, EMBOLECTOMY
Model Number 120403F
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our product evaluation lab received one 120403f catheter without any attached components.The customer report of the balloon of this fogarty catheter inflated eccentrically was not able to be confirmed due to balloon rupture.The balloon was found to be ruptured, and the spring tip was stretched and bent.After cutting the proximal side of balloon, ruptured edges appeared to match up.No visible damage was observed from both windings and catheter body.An engineering task was assigned to the manufacturing site for further investigation.A supplemental report will be forthcoming when the results become available.The lot number was not provided; therefore, a review of the manufacturing records could not be completed.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that the balloon of this fogarty catheter inflated eccentrically during use.The balloon inflation was checked before use and no problem was found.However, after inserting the catheter into the patient, the catheter tip bent and the balloon did not inflate symmetrically.There were no patient complications reported.
 
Additional Manufacturer Narrative
The complaint was confirmed with objective evidence through the product evaluation.However, based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing/design defect that would have contributed to the reported event was identified.An in-depth investigation is not required since the failure is not confirmed to be associated to a manufacturing/design defect.As part of the manufacturing process, a general inspection of the catheter is performed in which, the units go through a general appearance and inflation inspection.In this inspection process, the catheter should not have bends, wrinkles, cuts, contamination, stain or discoloration or ripples.Also, the balloons windings are inspected for conditions such as loose windings, separation, contamination, slipped, defective, exposed shoulder and/or excessive adhesive.The instructions for use (ifu) indicates these warnings: balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures.The possibility of balloon rupture must be taken into account when considering the risks involved in any embolectomy procedure.To minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation volume and pull force for each size catheter.The amount of fluid in the syringe should be checked before each inflation.Do not exceed the recommended maximum inflation volume.With the catheter suitably positioned, inflate the balloon with sterile fluid or gas.Balloon inflation should be stopped when the balloon can be felt to engage the arterial wall.Inflation of the balloon is associated with a feeling of resistance to the fluid or gas injection.When no resistance is encountered it should be assumed that the balloon has ruptured.Discontinue inflation and remove the catheter at once.

Brand Name
FOGARTY
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco CA 00610
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492507258
MDR Report Key20657959
Report Number2015691-2024-08532
Device Sequence Number8231533
Product Code DXE
UDI-Device Identifier00690103043242
UDI-Public(01)00690103043242
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number120403F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown